Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin on Lips
Jul 8, 2007

I have been HIV+ since 2003 and have been on the same medicines ever since. In April of this year I got my first tattoo on my ankle. Within a few minutes my lower lip began to itch, swell, and eventually darkened and peeled. Since April 2007 this has happened two more times! (Always on my lower lip) It always starts as uncontrollable itching, then burning, then darkening, and finally the skin peels. I have researched many things and it seems that it may be an allergic reaction. What could this be? It has left a permanent dark mark on my lower lip!!!

Response from Dr. Henry

The time link to the tattoo would seem to implicate a dye allergy or something along that line. A number of other conditions can cause a mucositis such Behcets syndrome so a good medical evaluation looking for other causes or conditions would seem reasonable. Some HIV meds (like nevirapine) can cause disorders of the mucous membranes. Herpes simplex (cold sores) commonly involves the lips and results in recurrent odd symptoms and a sore with pealing (sometimes with color changes). KH



Previous
Are vision problems a common side effect?
Next
my skin turning darker

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement